Came off citalopram!!!!! Need advice

Hi I've been doing great for ages now obviously still have my bad days but I was doing great so anyway I decided it was time to come off citalorpram I just stopped taking them cold turkey I was on 40mg at the time I've been off them for about 2 weeks now but I really feel like I need to be back on them I don't feel good I feel really weird and different it's not a nice feeling I'm wondering if I could start taking 20mg again or would I have side effects please someone help!! X

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

4 Replies

oldestnewest
  • What made you think it was time to stop taking them?

  • Just felt like I was better but I guess I wasn't I'm only 22 and none of my friends take antidepressants so I just thought well I don't wanna be taking tablets for the rest of my life 😕

  • First off, you don't cold cut SSRI's. You taper them down. You could be going through a serotonin with drawl or any number of other things. If you want to quit taking them, talk to your doctor about tapering off.

    Secondly, stopping a medication which is helping you to do great because your friends aren't on anti-depressants is a bit silly.

    If you truly need the SSRI then it may be because you have a chemical imbalance, or are just naturally prone to anxiety. The medicine helps improve your quality of life.

    If someone was diabetic would you advise them to stop taking their insulin because their friends don't take insulin? No, because that person needs that insulin. The same way that you may need the SSRI.

    Lastly, don't be ashamed of your anxiety or the fact that you have it. You didn't choose it. But you can choose how to deal with it and enjoy your life.

    If you don't need medication, then great, if you do...so what. Just be happy.

    Best of luck.

  • Hi caits, the golden rule with antidepressants is you only start coming off them after 6 months of feeling better!! Hope this helps. John.

You may also like...